New York Journal of Mathematics
Volume 28 (2022), 773-790


Jari Taskinen and Jani A. Virtanen

Weak BMO and Toeplitz operators on Bergman spaces

view    print

Published: May 3, 2022.
Keywords: Toeplitz operators, Bergman spaces, bounded mean oscillation.
Subject: 47B35, 30H20.

Inspired by our previous work on the boundedness of Toeplitz operators, we introduce weak BMO and VMO type conditions, denoted by BWMO and VWMO, respectively, for functions on the open unit disc of the complex plane. We show that the average function of a function f in BWMO is boundedly oscillating, and the analogous result holds for f in VWMO. The result is applied for generalizations of known results on the essential spectra and norms of Toeplitz operators. Finally, we provide examples of functions satisfying the VWMO condition which are not in the classical VMO or even in BMO.


This project has received funding from the European Union's Horizon 2020 research and innovation programme under the Marie Sklodowska-Curie grant agreement No 844451. The second author was supported in part by Engineering and Physical Sciences Research Council grant EP/T008636/1.

Author information

Jari Taskinen:
Department of Mathematics and Statistics
University of Helsinki, Finland


Jani A. Virtanen:
Department of Mathematics and Statistics
University of Reading, England